MAUDE Adverse Event Report: SYNTHES GMBH TREPHINE-ATTACHM Ø9.5 F/HOLDER

SYNTHES GMBH TREPHINE-ATTACHM Ø9.5 F/HOLDER
Catalog Number 387.660
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in singapore as follows: it was reported, on unknown date, that trephine attachment tip broke in patient bone while harvesting bone graft.The surgery was successfully completed.The patient's outcome is, no one noticed that the tip of the trephine attachment was broken during the harvesting intraoperatively.They noticed it only during instrument washing.They did an x-ray and found a "fragment" under the i/i.The surgeon decided not to bring the patient in for another operation to retrieve the fragment.No intervention is needed at the moment.This report is for one (1) trephine-attachm ø9.5 f/holder.This is report 1 of 1 for (b)(4).

Brand Name
TREPHINE-ATTACHM Ø9.5 F/HOLDER
Common Device Name
TREPHINE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16743155
Report Number8030965-2023-04650
Device Sequence Number17467332
Product Code HWK
UDI-Device Identifier07611819245051
UDI-Public(01)07611819245051
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.660
Device Lot Number61P5294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexUnknown
Patient Weight75 KG